MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 30"(75CM) 0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 30"(75CM) 0 BLK; SUTURE, NONABSORBABLE, SILK
Catalog Number K834H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the number of sutures that frayed during the procedure? what is the number of sutures that broke during the procedure?.
 
Event or Problem Description
It was reported that a patient underwent a nissen procedure on (b)(6) 2018 and suture was used.During the procedure the suture frayed and broke while being pulled through the tissue.Procedure was completed with another suture of the same product code from a different lot.There were no patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).
 
Additional Manufacturer Narrative
Samples of same lot returned and evaluated.No defects were found on the package.The sample was opened and the swage and attachment area were as expected.The suture was dispensed without problems and examined along of the strand and no defects, damaged or suture breakage was observed.The sample was tested by knot tensile strength and the result was above the minimum individual strength requirement.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.

Brand Name
SILK SUTURE 30"(75CM) 0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7380518
Report Number2210968-2018-71735
Device Sequence Number1273539
Product Code GAP
UDI-Device Identifier10705031044418
UDI-Public10705031044418
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK834H
Device Lot NumberKBQ081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Initial Date Received by Manufacturer 03/12/2018
Supplement Date Received by Manufacturer03/12/2018
04/16/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date03/29/2018
05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1